Alert archive / Utah / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 1, NWS Grand Junction, CO
NWS Grand Junction, CO issued this severe thunderstorm warning at May 24, 2000, 3:38 PM MDT for Grand County, San Juan County, Utah. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 24, 2000, 3:38 PM MDT (21:38 UTC)
- Expired
- May 24, 2000, 4:30 PM MDT
- In force
- 52 min
- Issued by
- NWS Grand Junction, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Grand County, UT, San Juan County, UT
The radar
The Grand Junction radar (KGJX), 162 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2867 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
896
WUUS55 KGJT 242140
SVRGJT
UTC019-037-242230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
338 PM MDT WED MAY 24 2000
THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN GRAND COUNTY IN EAST CENTRAL UTAH
NORTHERN SAN JUAN COUNTY IN SOUTHEAST UTAH
* UNTIL 430 PM MDT
* AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST
OF CANYONLANDS NP TO 6 MILES SOUTHWEST OF CANYONLANDS NP TO 16
MILES SOUTH OF CANYONLANDS NP...MOVING EAST AT 20 MPH. THIS LINE
OF SEVERE THUNDERSTORMS WILL LIKELY PRODUCE HAIL TO THE SIZE OF
NICKELS...AND WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
CANYONLANDS NP BY 345 PM MDT.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING...AND VERY HEAVY RAIN ARE ALL POSSIBLE IN SEVERE
THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
LAT...LON 3855 11016 3832 11004 3809 11006 3805 10947
3838 10945 3860 10958
TGJTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 1:15 PM MDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 24, 1:15 PM MDT, 2 hours 23 minutes before
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 115 PM MDT WED MAY 24 2000 DEFORMATION AXIS IS STRETCHED ACROSS NORTHERN UT/CO THIS AFTERNOON AND TONIGHT. PRECIP FROM MOAB TO I-70 NORTHWARD THIS MORNING HAS PRODUCED A RAIN-COOLED ENVIRONMENT THAT WILL BE SLOW TO BREAK THE CAP THIS AFTERNOON. EXPECT CONVECTION TO INITIATE JUST SOUTH... ALONG THE UNCOMPAHGRE/LA SALS/ABAJOS THIS AFTERNOON...OF THE PULSE VARIETY. SOUTH...DRIER DEWPOINTS WILL LIMIT SHOWER COVERAGE...BUT CREATE DOWNBURST POTENTIAL WINDS TO 50MPH. NORTH...IS FAVORED WITH STRONG LIFT (JET INTERACTION AND DIVERGENCE ALOFT) FOR LATE AFTERNOON AND TONIGHT. STORM MOTION 250/15KT WEST... 270/25KT EAST. EL ABOUT 35K. WITH PRECIP WATER AMOUNTS OF 0.75 INCH OR MORE AND WBZ AROUND 13K NORTH...HEAVY SHOWERS AND SMALL HAIL A POSSIBILITY. LIFT REMAINS PAST MIDNIGHT. THURSDAY: DEFORMATION ZONE DRIFTS NORTHERN-BRANCH TROF PHASES WITH BAJA LOW. STILL BETTER LOW-LEVEL MOISTURE NORTH KEEPS POPS HIGHEST THERE. SOME WEAK COOL FRONT TO PASS LATE IN THE DAY THAT WILL ACT AS A FOCUS. ETA AND AVN PRODUCE MOIST OMEGA IN SW COLORADO OVERNIGHT. FRIDAY: COLD ADVECTION SHOWERS ARE NOW PROGGED...ESPECIALLY MOUNTAINS. TROF PASSAGE NOW LOOKS PIECEMEAL WITH FINAL TROPA FRIDAY EVENING. EXTENDED: STILL GOOD AGREEMENT SAT AND SUNDAY FOR RIDGING AND A WARMING TREND. PROGRESSIVE NORTHERN BRANCH TIMED DIFFERENTLY FOR MONDAY. MRF AND UK BRINGING THE NEXT PACIFIC TROF ONSHORE...WHILE THE EC IS SLOWER...A KNOWN BIAS OF THE EC IN WESTERLY FLOW. SO WILL INTRODUCE MONDAY WITH A SLIGHT CHANCE NORTH AND CENTRAL...DRY BREEZY SOUTH. 99/RAMEY .GJT...NONE.
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 4:26 PM MDT | Severe Thunderstorm Warning | GJT | Grand, San Juan | 49 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.